| Model Number |
04.043.335S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: hwc.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent an unknown surgery with the tna for the diaphyseal fracture of the tibia.Incision and reaming were proceeded as per procedures, and the surgeon decided to perform 1.5 mm over-reaming.11 mm nail was inserted.The guide rod was inserted into the medullary cavity of the distal fragment, and the reamer was inserted into the medullary cavity without any problem.However, during nail insertion, the nail interfered with the cortical bone where the nail crossed fracture line into the distal fragment.It made insertion difficult.The nail and guide rod were removed and reinserted several times for over-reaming and blocker pin insertion at the surgeon¿s discretion.After two removals, it was found that the peek inlay in the nail¿s distal screw hole had shifted proximally, and the screw hole was no longer visible.Therefore, the surgeon decided to insert a 10 mm nail instead of the 11 mm nail.Although the operative time was significantly longer than scheduled due to reduction, prolongation of operative time due to this event was less than 10 minutes.According to the surgeon, during implant removal, the tip of the guide rod interfered with the peek inlay, causing the inlay to be unfixed and dislocated due to the force applied to the inlay.No further information is available.This report is for a tibial nail-advanced / 11mm 345mm / sterile.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: device returned.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: event description updated.D10: date of concomitant therapy is (b)(6), 2022.
Event or Problem Description
The surgery time was extended by two hours.The surgery was completed successfully without any problems with implant fixation due to the use of an alternative.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the proximal inlay is not aligned with the edges from the tibial nail advanced ø11 l345.A dimensional inspection was performed for the tibial nail advanced ø11 l345 and met specifications.A functional test was unable to be performed due to mating device (screws) were not received for evaluation, however; the proximal inlay has vertically movement.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tibial nail advanced ø11 l345 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: conforms.Device history: part #:04.043.335s.Lot #:130p048.Manufacturing site: jabil bettlach.Release to warehouse date: 04/06/2021.Expiry date:01/05/2031.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.